I’m A Celebrity’s Iain Lee reveals he feels suicidal as he withdraws from anti-depressants… (read full article on link below)
I have been supporting those going through antidepressant withdrawal for almost 30 years & can say that if you are suicidal in withdrawal as this man is reporting, it means you are coming down too fast! It does not need to be so difficult, but sadly the warnings about this are not given to patients as they should be. Withdrawal can be the most dangerous period of using antidepressants IF you do not know HOW to withdraw gradually enough to be both safe & successful in the withdrawal.
I have warned & warned & warned of this for decades putting my first CD out on antidepressant withdrawal in 1999 just after the first big high profile antidepressant-induced school shooting in America, Columbine. I was so tired of repeating myself over & over & over again giving the specifics on how to safely come off these drugs. And I feared the media attention on this terrible shooting would result in so many more wanting off their meds that it would be impossible for me to continue giving these instructions one on one. I knew I had to give this info out in a way to reach millions and this Help! MP3 was born….
Help! I can’t get off my antidepressant/serotonergic med! MP3
Safe withdrawal from these drugs must be an EXTREMELY gradual process (months & often years) to allow the body & brain time to readjust for the drug no longer being there. There is too much of a steroid effect when these these drugs increase cortisol at such an astronomical rate (Petralgia, 1984). It took doctors a very long time to learn that withdrawal from steroids must also be an EXTREMELY gradual process & it only follows that this is also the case with these drugs.
I certainly hope this man did not just stop using the drug or cut it by half or even a quarter! If so he is learning why patients have always referred to that as “hell & back”! We have a huge support website here at www.drugawareness.org
and dozens of Facebook support groups where we educate about these drugs & their effects & try to help those who have come down too quickly. But we prefer to prevent what they are currently suffering by warning before any attempt to withdraw. I have never seen a group of drugs so dangerous & difficult to withdraw from! Doctors have got to wake up to this!